Tennessee, 2012Winter Weather in Tennessee, December 29 to 30, 2012
December 29 to 30, 2012 · NWS OHX · 8 events in 8 counties and zones
Light snow showers fell across much of Middle Tennessee on December 29 as a fast moving upper level disturbance moved across the region. Light snow accumulations were reported generally along and east of the I-65 corridor, with significant impacts on roadways including road closures and numerous vehicle accidents.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Light snow showers fell across much of Middle Tennessee on December 29 as a fast moving upper level disturbance moved across the region. Light snow accumulations were reported generally along and east of the I-65 corridor, with significant impacts on roadways including road closures and numerous vehicle accidents.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Dec 29, 11:28 AM CST, 32 minutes earlier.
Area forecast discussion, Dec 29, 11:28 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1128 AM CST SAT DEC 29 2012
.AVIATION...
UPSTREAM OBSERVATIONS INDICATE CKV AND BNA WILL CONTINUE TO SEE
MVFR CIGS AND VIS AS AN AREA OF LIGHT SNOW SHOWERS WITHIN A LAYER
OF STRATUS APPROACHES. WINDS ALSO NOT AS GUSTY UPSTREAM WITH MOST
SITES SHOWING STEADY NORTHWEST WINDS ABOUT 10 TO 15 KTS...BUT
STILL EXPECT GUSTS TO 20KTS AT CSV THIS AFTERNOON AND EVENING. CSV
WILL LIKELY MAINTAIN IFR CIGS WITH OCCASIONAL VISIBILITY DROPS
BELOW 3SM. CONDITIONS WILL IMPROVE OVERNIGHT WITH CLEARING SKIES
AND LIGHT WINDS EXPECTED AT ALL THREE SITES BY DAYBREAK AS HIGH
PRESSURE MOVES OVERHEAD.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05
Hazardous weather outlook, Dec 29, 5:04 AM CST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
504 AM CST SAT DEC 29 2012
TNZ005>011-022>034-056>066-075-077>080-093>095-301115-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
504 AM CST SAT DEC 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
AN UPPER-LEVEL DISTURBANCE WILL TRAVERSE MIDDLE TENNESSEE THIS
AFTERNOON AND EVENING. AS A RESULT...SCATTERED LIGHT SNOW SHOWERS
ARE EXPECTED...WITH LIGHT ACCUMULATIONS OF AROUND A HALF INCH OR
LESS POSSIBLE ACROSS PORTIONS OF THE CUMBERLAND PLATEAU. THE SNOW
SHOWERS COMBINED WITH GUSTY NORTHWEST WINDS UP TO 30 MPH WILL
IMPACT TRAVEL LATER THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
AL
Winter Weather, Davidson
- When
- December 29, 12:00 PM CST to December 30, 12:00 AM CST
- Where
- Davidson forecast zone
- Reported by
- Social Media
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
Light snow with accumulations up to two tenths of an inch fell during the afternoon hours and froze onto some area roadways by evening. Numerous vehicle accidents were reported due to the icy roadways, including at the Old Hickory Boulevard exit on I-65 in Brentwood.
Winter Weather, Williamson
- When
- December 29, 12:00 PM CST to December 30, 12:00 AM CST
- Where
- Williamson forecast zone
- Reported by
- Social Media
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
Light snow with accumulations up to two tenths of an inch fell during the afternoon hours and froze onto some area roadways by evening. Numerous vehicle accidents were reported due to the icy roadways, including on Highway 840 east of I-65.
Winter Weather, Rutherford
- When
- December 29, 12:00 PM CST to December 30, 12:00 AM CST
- Where
- Rutherford forecast zone
- Reported by
- Social Media
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
Light snow with accumulations up to two tenths of an inch fell during the afternoon hours and froze onto some area roadways by evening. Numerous vehicle accidents were reported due to the icy roadways, including on Highway 840 west of I-24 near Arrington.
Winter Weather, Grundy
- When
- December 29, 2:00 PM CST to December 30, 12:00 AM CST
- Where
- Grundy forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.388, -85.723 (the zone’s center; the record gives no point)
Light snow with accumulations up to one inch fell during the afternoon and evening hours across Grundy County. Several roadways were covered in snow and icy including Clouse Hill Road.
Winter Weather, Jackson
- When
- December 29, 2:00 PM CST to December 30, 12:00 AM CST
- Where
- Jackson forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 36.359, -85.673 (the zone’s center; the record gives no point)
Light snow with accumulations up to one half inch fell during the afternoon and evening hours across Jackson County. Several roadways were covered in snow and icy including Highway 56.
Winter Weather, Warren
- When
- December 29, 2:00 PM CST to December 30, 12:00 AM CST
- Where
- Warren forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
Light snow with accumulations up to one half inch fell during the afternoon and evening hours across Warren County. Several roadways were covered in snow and icy.
Winter Weather, Fentress
- When
- December 29, 4:00 PM CST to December 30, 12:00 AM CST
- Where
- Fentress forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
Light snow with accumulations up to one half inch fell during the afternoon and evening hours across Fentress County. One half of the state and county roads in the county were covered by snow with some vehicle accidents.
Winter Weather, Cumberland
- When
- December 29, 4:00 PM CST to December 30, 12:00 AM CST
- Where
- Cumberland forecast zone
- Reported by
- Public
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
Light snow with accumulations up to one inch fell during the afternoon and evening hours across Cumberland County. Several roadways were covered in snow and icy mainly above 1900 feet.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Vermont, December 29 to 30, 2012$60,000 · 6 events
- Winter Weather in New York, December 29 to 30, 201227 events
- Winter Weather in Indiana, December 29, 20123 injured · 1 event
- Winter Weather in Pennsylvania, December 29, 201213 events
- Heavy Snow in Massachusetts, December 29 to 30, 2012$8,000 · 11 events
- Heavy Snow and Winter Weather in Ohio, December 29, 20129 events
- Heavy Snow and Winter Weather in Connecticut, December 29, 20128 events
- Heavy Snow in Maine, December 29 to 30, 20128 events
- Winter Weather in North Carolina, December 29 to 30, 20128 events
- Winter Weather in New Jersey, December 29, 20127 events
- Winter Storm in New York, December 29 to 30, 20127 events
- Winter Weather in West Virginia, December 29 to 30, 20127 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 424296, 424299, 424300, 424306, 424307, 424309, 424304, 424305.